MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134903
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed."no code available" patient code is being used to represent the surgical intervention.A manufacturing record evaluation was performed for the finished device 30314932l number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient (67 year old, 71kg) underwent paroxysmal (afib) ablation procedure with lasso® nav eco catheter and suffered cardiac tamponade requiring surgical intervention.It was reported that during an afib procedure, the patients' pressure dropped and a pericardial effusion was diagnosed via (ice) intracardiac ultrasound.The caller stated that the left atrial appendage (laa) was perforated when maneuvering the lasso catheter.A pericardiocentesis was performed by the physician.An appendage closure device (lariat) was being inserted at the time of the call.The catheter was discarded.In the physician¿s opinion, the cause of this adverse event was related to patient anatomy.An appendage closure device (lariat) was attempted to ligate the laa but failed.Patient was then taken for surgical repair.The patient had improved and almost fully recovered.An extended hospital stay was required due to the surgical repair.The event occurred during initial mapping.Transseptal was performed with brk needle (abbott).No ablation was performed prior to the discovery of the effusion.There was no evidence of steam pop.Since this event may be life threatening; might result in permanent impairment of a body function or permanent damage to a body structure; or required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure it is mdr reportable.

Brand Name
LASSO NAV ECO CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10532704
Report Number2029046-2020-01263
Device Sequence Number3056068
Product Code DRF
UDI-Device Identifier10846835009675
UDI-Public10846835009675
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Model NumberD134903
Device Catalogue NumberD134903
Device Lot Number30314932L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2020
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR
Patient Weight71